MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE FIXED WIRE; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE FIXED WIRE; DILATOR, ESOPHAGEAL
Model Number M00558350
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a041001 captures the reportable event of a balloon pinhole in the esophagus.Block h11: investigation results.The returned cre fixed wire dilatation balloon was analyzed, and a visual evaluation noted no damages.Functional inspection was performed, the balloon was inflated without any problem; however, it was not able to hold the pressure due to pinhole found in the balloon, located approximately at 80 mm from the proximal end of the balloon.No other problems with the device were noted.With all the available information, boston scientific (bsc) concludes the reported event of balloon pinhole was confirmed.It is possible that the pinhole found in the balloon occurred due to procedural factors such as excess pressure, interaction with other devices, or anatomical conditions.Also, it is possible that interaction with a sharp surface during or after the procedure could have caused the pinhole on the distal section of the balloon.Therefore, the most probable root cause is an adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre fixed wire dilatation balloon was attempted to be used in the esophagus during a gastrointestinal dilation procedure to treat esophageal stenosis.The exact procedure date is unknown.During the procedure, dilation was unable to perform properly, and when it was checked outside the patient, a pinhole was found.The procedure was completed with another cre fixed wire dilatation balloon.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a041001 captures the reportable event of a balloon pinhole in the esophagus.

Brand Name
CRE FIXED WIRE
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22151151
Report Number3005099803-2025-02496
Device Sequence Number15362066
Product Code KNQ
UDI-Device Identifier08714729202004
UDI-Public(01)08714729202004(17)261127(10)35375963
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00558350
Device Catalogue NumberM00558350
Device Lot Number0035375963
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer07/07/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown